MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE; DH CPK NG TUBES
Model Number 40-3551
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical inc.Received a single report that referenced four different incidences, which were associated with separate units, involving four different patients.This is the third of four reports.Refer to 9611594-2024-00069 for the first report refer to 9611594-2024-00070 for the second report refer to 9611594-2024-00072 for the fourth report it was reported, tubes have the stylet punctured through the tube itself.Per additional information received on (b)(6) 2024, ¿providers stated that they were not observed to be punctured prior to insertion.They are examined as lubrication is applied.¿ fda medwatch/ fda user facility report number 1001510000-2024-8011 received on (b)(6) 2024 reported, ¿stylet punctured through the tube during placement.Device needed to be removed and replaced.¿ the original intended procedure was nasogastric tube placement via fluoroscopy.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 23 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30291773 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The actual complaint product was returned for evaluation.After cleaning and decontamination, the sample was examined in a well lit area.The 2-port enfit connector is attached at the proximal end of the tubing.The connector does not exhibit visible damage.The connection appears to be secure.The bolus tip is attached at the distal end of the tubing.The length of tubing appears to be intact, with no breaks or detachments.The entire length was examined for damage or defects.Two small holes were observed nearer the distal end.The sample was laid out straight on the lab table, next to a ruler.For point of reference, the locations of the holes were measured in relation to the top of the bolus tip.Hole a is located approximately 10.3cm above the bolus tip.Hole b is located approximately 17.2cm above the bolus tip.Using an enfit syringe, was infused to assess for occlusion.Upon infusion, the water flowed, without resistance, and exited the bolus tip.Small leakage was also observed at both of the small holes.A root cause could not be determined.All information reasonably known as of 10 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19192331
Report Number9611594-2024-00071
Device Sequence Number7734913
Product Code KNT
UDI-Device Identifier00350770460178
UDI-Public(01)00350770460178(17)281112(10)30291773(11)231122
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-3551
Device Catalogue NumberN/A
Device Lot Number30291773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/30/2024
05/31/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/23/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMT BRIDAL
Patient Age49 YR
Patient SexFemale
Patient Weight92 KG
Patient RaceWhite